MAUDE Adverse Event Report: EXACTECH, INC. NV GXL LINER LIPPED 40MM ID, GROUP 5 CUPS; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

EXACTECH, INC. NV GXL LINER LIPPED 40MM ID, GROUP 5 CUPS; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number NV GXL LINER LIPPED 40MM ID, GROUP 5 CUPS
Medical Device Problem Codes Naturally Worn (2988); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Scar Tissue (2060); Insufficient Information (4580)
Date of Event 11/28/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D10: concomitants: (b)(6)- 142-40-03 - cocr femoral head 40mm, +3.5 offset 12/14.(b)(6)- 150-07-19 - modular straight stem 15mm x 200mm.(b)(6)- 150-29-03 - modular large meta 29mm.(b)(6)- 158-02-03 - 12/14 lpb m-series neck hi offset +20.(b)(6)- 180-65-15 - alteon 6.5mm screw, 15mm.(b)(6)- 180-65-15 - alteon 6.5mm screw, 15mm.(b)(6)- 180-65-15 - alteon 6.5mm screw, 15mm.(b)(6)- 180-65-20 - alteon 6.5mm screw, 20mm.(b)(6)- 180-65-20 - alteon 6.5mm screw, 20mm.(b)(6)- 180-65-20 - alteon 6.5mm screw, 20mm.(b)(6)-180-65-20 - alteon 6.5mm screw, 20mm.(b)(6) 180-65-25 - alteon 6.5mm screw, 25mm.(b)(6) 180-65-25 - alteon 6.5mm screw, 25mm.(b)(6) 180-65-30 - alteon 6.5mm screw, 30mm.(b)(6) 180-65-30 - alteon 6.5mm screw, 30mm.(b)(6) 180-65-30 - alteon 6.5mm screw, 30mm.(b)(6) 180-65-30 - alteon 6.5mm screw, 30mm.(b)(6) 180-65-35 - alteon 6.5mm screw, 35mm.Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Event or Problem Description
It was reported that a male patient, initial right hip implanted on (b)(6) 2015, underwent a revision procedure due to the poly recall on november 28, 2023, approximately 8 years 9 months post the initial procedure.The head was swapped and liner was revised to a novation exhl lipped liner.There were no surgical delays or device breakages during the procedure.The patient was last known to be in stable condition following the event.No x-rays or device images were available.The explanted devices are not available for return as they were unable to be obtained.No further information.
 
Event or Problem Description
It was reported via legal documentation approximately 106 months after a right total hip revision procedure, the patient experienced increasing pain and asymmetric wear.The patient underwent a second right hip revision procedure.A revision operative report was provided.Preoperative work up was noted to negative for infection.Post operative diagnosis noted failed right total hip replacement status post revision surgeries, infections.Intraoperatively the surgeon observed significant scar tissue and minimal abductor tissue.Polyethylene was noted to be significantly worn and oxidized, and polyethylene wear debris was observed and cleaned around the acetabulum.The cup was noted to be in excellent position, and it was elected by the surgeon to retain it.There were no surgical or medical interventions reported.No additional information is available.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.Corrected fields: b1, b2, h6-clinical codes, medical device problem code and component code.Updated fields: a2, b5, g, g2, g3, g6, h6 investigation codes.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The most likely cause for the reported revision due to prosthesis wear is a combination of the risk factors: such as use error, implant positioning, implant size selection, and patient factors (fitness for surgery, biomechanics, activity level and local tissue oxidation potential).However, this cannot be confirmed as the devices were not returned for evaluation, and images and radiographs were not provided.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
NV GXL LINER LIPPED 40MM ID, GROUP 5 CUPS
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
miguel sosa
2320 nw 66 court
gainesville, FL 32653
3523164164
MDR Report Key18352814
Report Number1038671-2023-03023
Device Sequence Number8416070
Product Code JDI
UDI-Device Identifier10885862207067
UDI-Public10885862207067
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K121392
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/01/2018
Device Model NumberNV GXL LINER LIPPED 40MM ID, GROUP 5 CUPS
Device Catalogue Number132-40-55
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/29/2023
Supplement Date Received by Manufacturer12/13/2023
05/14/2025
Initial Report FDA Received Date12/18/2023
Supplement Report FDA Received Date03/20/2025
05/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/02/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-1732-2022
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age60 YR
Patient SexMale